Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 206, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 9, 2005, 11:14 AM CDT for Custer County, Loup County, Nebraska. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2005, 11:14 AM CDT (16:14 UTC)
- Expired
- Jun 9, 2005, 11:41 AM CDT
- In force
- 27 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Custer County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 11:20 AM CDT | HAIL 0.75 | 6 Sw Sargent, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2507 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 091614 RRA SVRLBF NEC041-115-091645- /O.NEW.KLBF.SV.W.0206.050609T1614Z-050609T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1114 AM CDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA SOUTHERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 1145 AM CDT * AT 1113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF SARGENT...OR ABOUT 14 MILES SOUTHWEST OF TAYLOR...AND MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SARGENT BY 1120 AM CDT TAYLOR AND 8 MILES EAST OF ALMERIA BY 1135 AM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4154 9966 4154 9925 4187 9923 4188 9965 $$ JWS
2 follow-up statements
000 WWUS53 KLBF 091631 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1130 AM CDT THU JUN 9 2005 NEC041-115-091645- /O.CON.KLBF.SV.W.0206.000000T0000Z-050609T1645Z/ CUSTER NE-LOUP NE- 1130 AM CDT THU JUN 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM CDT FOR SOUTHERN LOUP AND NORTHEASTERN CUSTER COUNTIES... AT 1127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH OF TAYLOR...MOVING NORTH AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... TAYLOR BY 1140 AM CDT 8 MILES EAST OF ALMERIA BY 1145 AM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS STORM HAS A HISTORY OF PRODUCING PENNY SIZE HAIL...6 MILES SOUTHWEST OF SARGENT AT 1120 AM CDT. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4166 9965 4163 9925 4187 9923 4188 9965 $$ JWS
000 WWUS53 KLBF 091641 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1141 AM CDT THU JUN 9 2005 NEC041-115-091651- /O.CAN.KLBF.SV.W.0206.000000T0000Z-050609T1645Z/ CUSTER NE-LOUP NE- 1141 AM CDT THU JUN 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LOUP AND NORTHEASTERN CUSTER COUNTIES IS CANCELLED... AT 1140 AM CDT...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED CONSIDERABLY AND NO LONGER POSED A SEVERE WEATHER THREAT. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4166 9965 4163 9925 4187 9923 4188 9965 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:09 AM CDT, 8 hours 5 minutes earlier.
Area forecast discussion, Jun 9, 3:09 AM CDT, 8 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 309 AM CDT THU JUN 9 2005 .DISCUSSION... EASTERLY FLOW HAS BEGUN ACROSS THE CWA...WITH S NEB PROFILERS SHOWING SSE WINDS AT H85...WHICH WILL ADVECT ADDITIONAL MOISTURE. IN ADDITION...TSRA DEVELOPING OVER THE CWA WITH STRONG WAA AND MOISTURE ADVECTION BETWEEN H85-H7...AIDED BY DIVERGENCE AT H25. THIS ADVECTION SCENARIO NAM ADVERTISES AS CONTINUING THROUGHOUT THE DAY... RESULTING IN SCATTERED TSRA THROUGHOUT THE CWA. CHALLENGING FORECAST FOR SEVERE LATER IN THE DAY. STRONG FROGEN AT THE SFC/BL WILL TAKE PLACE NEAR THE NEB/KS BORDER. JUST HOW FAR NW THIS BOUNDARY MAKES IT WILL DETERMINE SUPERCELL THREAT TO THE CWA. WITH SHEAR AROUND 55KT...AMOUNT OF CAPE WILL BE IMPORTANT. WILL TD/S REACH MID 60S AND HOW HIGH WILL MAXES RISE...CURRENTLY SOME MID 60S TD/S IN E NEB. CONSERVATIVE ADJUSTMENTS LIFTING PARCEL FROM MEAN TEMP LAYER STILL YIELD OVER 3000J/KG CAPE WITH A BRN OF AROUND 30 AT KLBF. 0-3KM AGL HELICITY FROM INCOMING 06Z NAM...SIMILAR TO 00Z NAM...CLOSE TO 200... WITH 0-3KM EHI NEAR 4. THIS BRINGS SOME CONFIDENCE TO TORNADO POTENTIAL ESPECIALLY LATE AFTERNOON/EARLY EVENING. AFTERWARDS...MCS DEVELOPS AND TRACKS EAST...BRINGING THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY IN SE ZONES...WHERE 06Z FFG COMES IN AT 1.6/3HR. FOR FRI...STRONG H5 WAVE COMES THROUGH LATE DAY/OVERNIGHT... BRINGING ADDITIONAL CHANCES FOR SEVERE WX. CHANCES FOR TSRA CONTINUE THROUGH THE WEEKEND UNTIL H5 TROUGH AXIS CLEARS THE CWA LATE SUN... SO WILL KEEP SECOND HALF OF MON THROUGH TUES DRY...IN FACT...00Z GFS LOOKS TO BE INTRODUCING A PATTERN CHANGE WITH RIDGING OVER W TX/NM... WHICH COULD SPELL MUCH WARMER AND DRIER CONDITIONS. GUIDANCE POPS BELOW CLIMO...AND WILL KEEP REST OF EXTENDED DRY...ALTHOUGH ANY S/W RIDING OVER THE RIDGE WILL LIKELY PRODUCE SOME TSRA. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JMC
Hazardous weather outlook, Jun 9, 5:05 AM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 505 AM CDT THU JUN 9 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-101030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 505 AM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. SURFACE LOW PRESSURE TO THE SOUTH WILL INTENSIFY TODAY AND SEND A WARM FRONT THROUGH SOUTHERN PORTIONS OF THE OUTLOOK AREA. SOUTHERLY WINDS TO THE SOUTH OF THE FRONT AND EASTERLY WINDS TO THE NORTH OF THE FRONT WILL PROVIDE A MOISTURE RICH ENVIROMENT AND PRIME THE ATMOSPHERE FOR THUNDERSTORM DEVELOPMENT. THE MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADOES POSSIBLE ALONG THE FRONT. THE AREA OF MAIN CONCERN FOR SEVERE THUNDERSTORMS WILL LIE MAINLY OVER SOUTHWEST NEBRASKA SOUTH OF A LINE FROM BROKEN BOW TO OGALLALA. WITH HIGH AMOUNTS OF MOISTURE BEING DRAWN INTO THE AREA A SECONDARY CONCERN WITH THUNDERSTORM DEVELOPMENT MAY BE FLASH FLOODING WITH THUNDERSTORMS THAT DO DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF AN OGALLALA TO VALENTINE LINE. A STATIONARY BOUNDARY LYING ACROSS SOUTHERN NEBRASKA COMBINED WITH ABUNDANT MOISTURE OVER THE AREA WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT AGAIN FRIDAY AFTERNOON AND EVENING. THE MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADOES POSSIBLE ALONG THE FRONT. SATURDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA AS A COLD FRONT PUSHES EAST ACROSS THE AREA. THE MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AND MONDAY AS AN UPPER LEVEL LOW APPROACHES FROM THE WEST AND EJECTS ENERGY ACROSS THE OUTLOOK AREA. THE TIMING...LOCATION AND RISK OF SEVERE THUNDERSTORM DEVELOPMENT WILL BE DETERMINED IN LATER PERIODS. SURFACE HIGH PRESSURE WILL BUILD INTO THE OUTLOOK AREA THROUGH MID WEEK WITH SEASONAL TEMPERATURES AND DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN FRIDAY AFTERNOON AND EVENING AS WELL AS SATURDAY. POWER
In the hours before
Local storm report, Jun 9, 10:26 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1026 AM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM HAIL 5 E MASON CITY 41.22N 99.20W
06/09/2005 1.25 INCH CUSTER NE PUBLIC
QUARTER TO HALF DOLLAR SIZE HAIL.
&&
HANNONLocal storm report, Jun 9, 10:55 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1055 AM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM HAIL WNW BERWYN 41.35N 99.50W
06/09/2005 1.00 INCH CUSTER NE PUBLIC
&&
MBYRDLocal storm report, Jun 9, 10:57 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1057 AM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM HAIL BROKEN BOW 41.41N 99.64W
06/09/2005 1.75 INCH CUSTER NE LAW ENFORCEMENT
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:34 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 41 min |
| Jun 9, 11:14 AM CDT | Severe Thunderstorm Warning | LBF | Garden | 61 min |
| Jun 9, 12:20 PM CDT | Severe Thunderstorm Warning | LBF | Grant | 40 min |
| Jun 9, 12:58 PM CDT | Severe Thunderstorm Warning | LBF | Grant | 37 min |
| Jun 9, 1:15 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 45 min |
| Jun 9, 1:59 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jun 9, 2:34 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jun 9, 3:19 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 41 min |
| Jun 9, 3:33 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 31 min |
| Jun 9, 3:38 PM CDT | Tornado Warning | LBF | Frontier | 39 min |
| Jun 9, 3:50 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 27 min |
| Jun 9, 4:24 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 25 min |
| Jun 9, 4:45 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 30 min |
| Jun 9, 5:17 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 28 min |
| Jun 9, 5:23 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 30 min |
| Jun 9, 5:50 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 25 min |
| Jun 9, 6:05 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 25 min |
| Jun 9, 6:10 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 52 min |
| Jun 9, 6:15 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.